MAUDE Adverse Event Report: ELLEX ISCIENCE INC. ITRACK 250A; CANNULA, OPHTHALMIC

ELLEX ISCIENCE INC. ITRACK 250A; CANNULA, OPHTHALMIC
Model Number IT-250A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As soon as ellex i.Science became aware of the event, the physician was contacted by ellex chief medical officer for further details.The patient had developed a severe inflammatory reaction immediately following canaloplasty but has been improving.The device lot had passed all device performance and sterility tests prior to release.The concerned device was requested back from the user and is under further evaluation.A follow up report shall be provided with updates on the patient status and device investigation.Review of the lot history record for itrack lot# 1810-05 finds that these were built using approved material and released procedures by trained operators.No anomalies were reported.
 
Event or Problem Description
Doctor reported that the patient on whom he performed the canaloplasty, developed severe inflammatory reaction.
 
Additional Manufacturer Narrative
The returned catheter from itrack lot# 1810-05 was received, decontaminated and evaluated.The visual inspection of the returned catheter finds a severely kinked and torn area on the distal shaft tubing around 3mm from the tip.Therefore optic fiber and supporting wire were kinked and exposed out of the catheter.This indicates that there was an excessive force applied by forceps while performing the procedure and probably a lot of manipulation when trying to intubate the schlemms canal.The degree of damage to the catheter suggests inappropriate handling/user error.The patient has had persistent inflammatory debris and will likely undergo a vitrectomy to remove the material.Ellex clinical specialist has contacted the user to initiate a visit for additional clinical support to ensure that the user is properly handling the catheter.(b)(4).
 
Event or Problem Description
This is a follow-up report.The patient has had persistent inflammatory debris and will likely undergo a vitrectomy to remove the material.This report is made by ellex iscience without prejudice and does not imply any admission of liability for the incident or its consequences.

Brand Name
ITRACK 250A
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ELLEX ISCIENCE INC.
41316 christy st
fremont CA 94538
MDR Report Key8597977
Report Number3005641545-2019-00001
Device Sequence Number19417906
Product Code HMX
UDI-Device Identifier00893872001059
UDI-Public(01)00893872001059(17)201001(10)181005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Inspection,Notification,Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberIT-250A
Device Catalogue Number200478
Device Lot Number1810-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;